Alert archive / Minnesota / Wind Advisories in 2010

Wind Advisory 16, NWS Grand Forks, ND

October 26, 201012 counties in Minnesota; 4 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Oct 26, 2010, 4:42 AM CDT for 12 counties in Minnesota; 4 counties in North Dakota. It took effect at Oct 26, 2010, 1:00 PM CDT. It was in force for 95 min.

The area

The counties it named.

The facts

Issued
Oct 26, 2010, 4:42 AM CDT (09:42 UTC)
In effect from
Oct 26, 2010, 1:00 PM CDT
Expired
Oct 26, 2010, 2:35 PM CDT
In force
95 min
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Grand Forks County, ND, Pembina County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 84 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WWUS73 KFGF 260942
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
442 AM CDT TUE OCT 26 2010

...VERY STRONG WINDS EXPECTED TODAY...

.LOW PRESSURE OVER SOUTHERN MINNESOTA WILL DEEPEN AS IT LIFTS
NORTH TO THE MINNESOTA ONTARIO BORDER REGION THIS EVENING. THIS
WILL BRING VERY STRONG WINDS ACROSS THE NORTHERN PLAINS. BY
THIS AFTERNOON GUSTS UP TO 60 MPH WILL BE POSSIBLE ACROSS THE DEVILS
LAKE REGION...SOUTHERN RED RIVER VALLEY...AND WEST CENTRAL
MINNESOTA. WINDS WILL NOT BE QUITE AS STRONG ACROSS THE NORTHERN
VALLEY AND NORTHWEST MINNESOTA ...BUT WILL STILL WARRANT A WIND
ADVISORY AS GUSTS TO 40 MPH CAN BE EXPECTED BY LATE AFTERNOON. THE
STRONG WESTERLY AND NORTHWESTERLY WINDS WILL CONTINUE INTO
WEDNESDAY.

NDZ006-007-014-015-024-026-028-054-262100-
/O.EXT.KFGF.HW.W.0002.101026T1800Z-101026T2100Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS
442 AM CDT TUE OCT 26 2010

...HIGH WIND WARNING NOW IN EFFECT FROM 1 PM TO 4 PM CDT THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 1 PM TO 4 PM CDT THIS
AFTERNOON. 

* STRONG NORTHWEST WINDS FROM 35 TO 45 MPH...WITH GUSTS UP TO 60
  MPH WILL DEVELOP BY THIS AFTERNOON. STRONG WINDS WILL CONTINUE
  THROUGH TUESDAY NIGHT INTO WEDNESDAY.

* HAZARDOUS CONDITIONS ARE EXPECTED ON DEVILS LAKE DUE TO WAVE
  HEIGHTS OF UP TO 5 FEET...WITH THE HIGHEST WAVES ON THE EASTERN
  SHORES OF THE LAKE.

* THE STORM SYSTEM WILL USHER IN COLDER AIR INTO THE REGION BY
  THIS EVENING...CHANGING ANY RAIN TO SNOW. THE COMBINATION OF THE
  HIGH WINDS AND FALLING SNOW IN THE DEVILS LAKE REGION WILL CREATE
  HAZARDOUS TRAVEL CONDITIONS DUE TO BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ003-029>031-040-NDZ029-038-039-049-052-053-270600-
/O.CON.KFGF.HW.W.0002.101026T1800Z-101027T0600Z/
CLAY-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-STEELE-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...FINLEY...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
442 AM CDT TUE OCT 26 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 1 AM CDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM CDT WEDNESDAY. 

* STRONG NORTHWEST WINDS FROM 35 TO 45 MPH...WITH GUSTS UP TO 60
  MPH WILL DEVELOP THIS AFTERNOON THROUGH THE EVENING. STRONG
  WINDS WILL CONTINUE INTO WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ001-002-004-005-007-008-013>015-022-027-028-NDZ008-016-027-030-
270600-
/O.UPG.KFGF.HW.A.0003.101026T1800Z-101027T0600Z/
/O.NEW.KFGF.WI.Y.0016.101026T1800Z-101027T0600Z/
WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER-
PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN...
DETROIT LAKES...WOLF LAKE...CAVALIER...GRAFTON...GRAND FORKS...
MAYVILLE
442 AM CDT TUE OCT 26 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
CDT WEDNESDAY. 

* STRONG NORTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH
  WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING.

* THE STORM SYSTEM WILL USHER IN COLDER AIR INTO THE REGION THIS
  EVENING...CHANGING ANY RAIN TO SNOW TONIGHT ALONG WITH STRONG WINDS
  CONTINUING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MNZ023-024-032-270600-
/O.NEW.KFGF.WI.Y.0016.101026T1800Z-101027T0600Z/
SOUTH CLEARWATER-HUBBARD-WADENA-
INCLUDING THE CITIES OF...LAKE ITASCA...PARK RAPIDS...WADENA
442 AM CDT TUE OCT 26 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
CDT WEDNESDAY. 

* STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL
  DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
1 follow-up statement
790 
WWUS73 KFGF 261935
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
235 PM CDT TUE OCT 26 2010

...VERY STRONG WINDS EXPECTED TODAY AND TONIGHT...

.A POWERFUL STORM SYSTEM CENTERED OVER NORTHERN MINNESOTA WILL
CREATE VERY STRONG WINDS ACROSS THE NORTHERN PLAINS. THE WINDS
WILL GUST UP TO 60 MPH ACROSS EASTERN NORTH DAKOTA...THE CENTRAL
AND SOUTHERN RED RIVER VALLEY...AND PARTS OF WEST CENTRAL
MINNESOTA THROUGH AT LEAST TONIGHT. THE WINDS WILL ALSO PICK UP
ACROSS PARTS OF NORTHWESTERN MINNESOTA...WITH WINDS GUSTING OVER
40 MPH. THESE HIGH WIND WARNINGS AND WIND ADVISORIES WILL
EVENTUALLY TRANSITION TO OTHER WINTER WEATHER RELATED WARNINGS AND
ADVISORIES AS THE RAIN CHANGES TO SNOW...EVEN THOUGH THE STRONG
WINDS WILL CONTINUE.

MNZ004-005-007-008-013>015-271200-
/O.CAN.KFGF.WI.Y.0016.000000T0000Z-101027T0600Z/
/O.NEW.KFGF.WI.Y.0017.101027T0000Z-101027T1200Z/
KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON
235 PM CDT TUE OCT 26 2010

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
WEDNESDAY. 

* STRONG NORTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS UP TO 45
  MPH WILL DEVELOP THIS EVENING AND CONTINUE THROUGH TONIGHT.

* THE STORM SYSTEM WILL USHER COLDER AIR INTO THE REGION THIS
  EVENING...CHANGING ANY RAIN TO SNOW TONIGHT. THE STRONG WINDS
  WILL CONTINUE WEDNESDAY BUT WILL BE COVERED BY WINTER WEATHER
  RELATED HEADLINES DUE TO THE COMBINATION OF THE SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MNZ022>024-262045-
/O.CAN.KFGF.WI.Y.0016.000000T0000Z-101027T0600Z/
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
INCLUDING THE CITIES OF...MAHNOMEN...LAKE ITASCA...PARK RAPIDS
235 PM CDT TUE OCT 26 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND
ADVISORY.

THE WIND ADVISORIES FOR MAHNOMEN...SOUTH CLEARWATER...AND HUBBARD
COUNTIES WERE REPLACED WITH WINTER WEATHER RELATED HEADLINES DUE
TO THE EXPECTED COMBINATION OF SNOW WITH THE WINDS.

$$

MNZ002-027-028-032-NDZ030-270000-
/O.UPG.KFGF.WI.Y.0016.000000T0000Z-101027T0600Z/
/O.EXB.KFGF.HW.W.0002.101026T2100Z-101027T0000Z/
NORMAN-WEST BECKER-EAST BECKER-WADENA-TRAILL-
INCLUDING THE CITIES OF...HALSTAD...DETROIT LAKES...WOLF LAKE...
WADENA...MAYVILLE
235 PM CDT TUE OCT 26 2010

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* STRONG NORTHWEST WINDS FROM 30 TO 40 MPH...WITH GUSTS UP TO 60
  MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE
  EVENING.

* THE STORM SYSTEM WILL USHER COLDER AIR INTO THE REGION THIS
  EVENING...CHANGING ANY RAIN TO SNOW TONIGHT. THE STRONG WINDS
  WILL CONTINUE TONIGHT...BUT WILL BE COVERED BY WINTER WEATHER
  RELATED HEADLINES DUE TO THE COMBINATION OF THE SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ001-NDZ008-016-027-271200-
/O.UPG.KFGF.WI.Y.0016.000000T0000Z-101027T0600Z/
/O.EXB.KFGF.HW.W.0002.101026T2100Z-101027T1200Z/
WEST POLK-PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
CAVALIER...GRAFTON...GRAND FORKS
235 PM CDT TUE OCT 26 2010

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* STRONG NORTHWEST WINDS FROM 30 TO 40 MPH...WITH GUSTS UP TO 60
  MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.

* THE STORM SYSTEM WILL USHER COLDER AIR INTO THE REGION THIS
  EVENING...CHANGING ANY RAIN TO SNOW TONIGHT. THE STRONG WINDS
  WILL CONTINUE WEDNESDAY...BUT WILL BE COVERED BY WINTER WEATHER
  RELATED HEADLINES DUE TO THE COMBINATION OF THE SNOW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ003-029>031-040-NDZ029-038-039-049-052-053-270000-
/O.EXT.KFGF.HW.W.0002.000000T0000Z-101027T0000Z/
CLAY-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-STEELE-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...FINLEY...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
235 PM CDT TUE OCT 26 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* STRONG NORTHWEST WINDS FROM 35 TO 45 MPH...WITH GUSTS UP TO 60
  MPH WILL DEVELOP THIS AFTERNOON THROUGH THIS EVENING.

* THE STORM SYSTEM WILL USHER COLDER AIR INTO THE REGION THIS
  AFTERNOON...CHANGING ANY RAIN TO SNOW THIS EVENING. THE STRONG
  WINDS WILL CONTINUE LATE TONIGHT...BUT WILL BE COVERED BY WINTER
  WEATHER RELATED HEADLINES DUE TO THE COMBINATION OF THE SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. 

&&

$$

NDZ006-007-014-015-024-026-028-054-262100-
/O.CON.KFGF.HW.W.0002.000000T0000Z-101026T2100Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS
235 PM CDT TUE OCT 26 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

* STRONG NORTHWEST WINDS FROM 35 TO 45 MPH...WITH GUSTS UP TO 60
  MPH WILL CONTINUE THROUGH THIS AFTERNOON.

* HAZARDOUS CONDITIONS ARE EXPECTED ON DEVILS LAKE DUE TO WAVE
  HEIGHTS OF UP TO 7 FEET...WITH THE HIGHEST WAVES ON THE EASTERN
  SHORES OF THE LAKE.

* THE STORM SYSTEM WILL USHER COLDER AIR INTO THE REGION THIS
  AFTERNOON...CHANGING ANY RAIN TO SNOW LATE THIS AFTERNOON. THE
  STRONG WINDS WILL CONTINUE LATE THIS AFTERNOON AND EVENING...BUT
  WILL BE COVERED BY WINTER WEATHER RELATED HEADLINES DUE TO THE
  COMBINATION OF THE SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

G2

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 26, 2:44 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Oct 26, 2:44 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
244 AM CDT TUE OCT 26 2010

.DISCUSSION....DISCUSSION...FORECAST CHALLENGES CONCERN HEADLINES WITH STRONG
STORM SYSTEM. MODELS COMING INTO FAIRLY CLOSE AGREEMENT WITH ONLY
MINOR THERMAL DIFFERENCES. NAM LOOKS HAVE BEST HANDLE ON SURFACE
FEATURES AND WILL USE FOR DETAILS.

MAIN CONCERN WILL BE WIND POTENTIAL AND TIMING OF SNOW INITIATION
AND AMOUNTS.

EARLY THIS AM TWIN SURFACE LOW PRESSURE CENTERS NEAR GFK AND
ACROSS SW MN S OF AXN. STRONGEST MSAS PRESSURE FALLS SUPPORT MODEL
TRENDS WITH SW MN LOW BECOMING MAIN FEATURE AS IT LIFTS NORTHWARD
TO MN/ONTARIO BORDER AREA BY THIS EVENING. FAIRLY WIDESPREAD LIGHT
TO MODERATE RAIN CONTINUES ACROSS FA IN ZONE OF LOW LEVEL
CONVERGENCE WITH SURFACE BOUNDARY AND FRONTOGENETIC FORCING. MAIN
MOISTURE TRANSPORT ACROSS MN AND DURING DAY FRONTOGENETIC FORCING
LIFTS NORTHWARD. WILL OVERALL MAINTAIN HIGHER POPS ACROSS ENTIRE
FA AND CAN BE ADJUSTED DURING DAY. OVERALL COOLING OF COLUMN WILL SEE
TEMPERATURES GOING NOW WHERE OR SLOWLY FALLING DURING DAY. MAIN
CONCERN IS SNOW POTENTIAL AND WIND. AS SURFACE LOW DEEPENS WIND
WILL STRENGTHEN WITH HIGH WIND WARNING CRITERIA A GOOD BE WEST OF
VALLEY. WITHIN VALLEY CONFIDENCE NOT AS HIGH WITH WESTERLY FLOW
AND WIND DIRECTION UNLINKED THROUGH COLUMN. FOR THIS WILL
TRANSITION HIGH WIND WATCH TO AN ADVISORY. MODEL SOUNDINGS SUPPORT
CHANGE OVER TO SNOW ACROSS DVL BASIN LATE AFTERNOON AS 925 MB
TEMPERATURES DROP BLO ZERO. WITH FRONTOGENETIC FORCING SHIFTING
OVER THIS AREA COULD SEE SOME HEAVY SNOW BANDS DEVELOPING. THIS
COMBINED WITH WIND WILL LIKELY REDUCE VSBY SUFFICIENTLY TO WARRANT
UPGRADE TO BLIZZARD WARNING.

CONCERNS TONIGHT AS TO HOW FAR EAST CHANGE OVER TO SNOW WILL OCCUR
AS MODELS DIFFER ON HOW MUCH LOW LEVEL WARM AIR GETS WRAPPED
AROUND SYSTEM. STILL TIME TO HASH THIS OUT AS ANY EASTWARD SNOW
TRANSITION NOT LIKELY TO OCCUR UNTIL LATER TONIGHT. FOR THIS WILL
LEAVE WATCH GOING.

WEDNESDAY AM COMMUTE WILL LIKELY BE A MESS AS STRONG WINDS WILL
COMBINE WITH SNOWFALL WITH SOME DEGREE OF HEADLINES WARRANTED AT
LEAST FOR AREAS NORTH OF I94. A COLUMN CONTINUES TO COOL TEMPERATURES
WILL HOLD STEADY AT BEST WITH SNOW CONTINUING ACROSS ENTIRE FA.

SNOW AND WIND WILL WIND DOWN DURING THE EVENING AS THE STACKED
SYSTEM SHIFTS EAST.

IMPROVING CONDITIONS TO FINISH OFF WORK WEEK WITH DIMINISHING WIND
AND WARMING COLUMN. WEAK COLD FRONT DROPS THROUGH FA FRIDAY NIGHT
BUT FOR NOW WILL KEEP FORECAST DRY. NO OTHER MAJOR CHANGES TO LONG
RANGE.

&&

.AVIATION...
MAINLY MVFR/IFR CIGS THE RULE TODAY WITH INCREASING NW WIND AND
CONTINUE RAIN. RAIN CHANGE OVER TO DVL TAF SITE BY THIS EVENING
AND WILL LIKELY SEE BLIZZARD CONDITIONS BY LATE EVENING.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY FOR
     NDZ008-016-027-030.

     WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING
     FOR NDZ008-016-027-029-030-038-039-049-052-053.

     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY
     FOR NDZ029-038-039-049-052-053.

     HIGH WIND WARNING FROM 1 PM TO 4 PM CDT THIS AFTERNOON FOR
     NDZ006-007-014-015-024-026-028-054.

     BLIZZARD WARNING FROM 4 PM THIS AFTERNOON TO 1 PM CDT WEDNESDAY
     FOR NDZ006-007-014-015-024-026-028-054.

MN...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY FOR
     MNZ001-002-004-005-007-008-013>015-022>024-027-028-032.

     WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING
     FOR MNZ001>005-007-008-013>015-022-027>031-040.

     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY
     FOR MNZ003-029>031-040.

&&

VOELKER
Hazardous weather outlook, Oct 25, 3:21 PM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
321 PM CDT MON OCT 25 2010

MNZ003-029>031-040-NDZ006-007-014-015-024-026-028-029-038-039-049-
052>054-262030-
CLAY-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-
BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-WESTERN WALSH COUNTY-
321 PM CDT MON OCT 25 2010

...A HIGH WIND WARNING IS IN EFFECT TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

...A WINTER STORM WATCH IS IN EFFECT LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

RAIN IS EXPECTED FOR TONIGHT...WITH SOME AREAS RECEIVING UP TO ONE
INCH OF RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

RAIN WILL CONTINUE TUESDAY AND COULD BECOME MIXED WITH OR CHANGE
TO SNOW BY TUESDAY NIGHT. TOTAL RAIN ACCUMULATIONS COULD REACH OR
EXCEED AN INCH. RAIN WILL GRADUALLY CHANGE OVER TO ALL SNOW BY
WEDNESDAY MORNING. SNOW ACCUMULATIONS ARE LIKELY BEFORE THE SNOW
ENDS WEDNESDAY EVENING...WITH 6 INCHES OR MORE POSSIBLE IN THE
DEVILS LAKE BASIN. IN ADDITION STRONG NORTHWEST WINDS WILL DEVELOP
TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY. WIND SPEEDS OF
35 TO 45 MPH ARE EXPECTED WITH HIGHER GUSTS TO NEAR 60 MPH TUESDAY
AFTERNOON AND EVENING WHICH WILL CAUSE SIGNIFICANT WAVE ACTION ON
DEVILS LAKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MNZ001-002-004-005-007-008-013>015-022-027-028-NDZ008-016-027-030-
262030-
WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER-
PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS-TRAILL-
321 PM CDT MON OCT 25 2010

...A HIGH WIND WATCH IS IN EFFECT TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

...A WINTER STORM WATCH IS IN EFFECT LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

RAIN IS EXPECTED FOR TONIGHT...WITH SOME AREAS RECEIVING UP TO ONE
INCH OF RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

RAIN WILL CONTINUE TUESDAY AND COULD BECOME MIXED WITH OR CHANGE
TO SNOW BY TUESDAY NIGHT. TOTAL RAIN ACCUMULATIONS COULD REACH OR
EXCEED TWO INCHES. RAIN WILL GRADUALLY CHANGE OVER TO ALL SNOW BY
WEDNESDAY MORNING. SNOW ACCUMULATIONS ARE LIKELY BEFORE THE SNOW
ENDS WEDNESDAY EVENING...WITH SEVERAL INCHES OR MORE POSSIBLE IN
IN EASTERN NORTH DAKOTA. IN ADDITION STRONG NORTHWEST WINDS WILL
DEVELOP TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY. WIND
SPEEDS OF 30 TO 45 MPH ARE EXPECTED WITH HIGHER GUSTS TUESDAY
AFTERNOON AND EVENING. IN ADDITION...THE WEDNESDAY MORNING COMMUTE
COULD BE VERY TRICKY WITH REDUCED VISIBILITIES IN BLOWING AND
FALLING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MNZ006-009-016-017-023-024-032-262030-
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-WADENA-
321 PM CDT MON OCT 25 2010

...RAIN EXPECTED THROUGH TUESDAY THEN SNOW AND WIND POSSIBLE BY
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

RAIN IS EXPECTED TONIGHT...WITH SOME AREAS RECEIVING OVER AN INCH
OF RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

RAIN WILL CONTINUE TUESDAY AND COULD BECOME MIXED WITH OR CHANGE
TO SNOW LATE TUESDAY NIGHT. TOTAL RAIN ACCUMULATIONS COULD REACH OR
EXCEED TWO INCHES. RAIN WILL GRADUALLY CHANGE OVER TO ALL SNOW BY
WEDNESDAY MORNING. SNOW ACCUMULATIONS ARE POSSIBLE BEFORE THE SNOW
ENDS WEDNESDAY EVENING...WITH SEVERAL INCHES POSSIBLE. IN
ADDITION STRONG NORTHWEST WINDS WILL DEVELOP TUESDAY AFTERNOON AND
CONTINUE THROUGH WEDNESDAY. WIND SPEEDS OF 25 TO 35 MPH ARE
EXPECTED WITH HIGHER GUSTS TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 10:30 AM CDTRiver Flood WarningFGFClay12 days
Oct 26, 10:30 AM CDTRiver Flood WarningFGFKittson24 hr
Oct 26, 2:35 PM CDTWind AdvisoryFGFKittson, Marshall, Pennington, Polk, Red Lake, Roseau19 hr
Oct 26, 2:35 PM CDTWinter Storm WarningFGFBecker, Clay, Grant, Kittson, Marshall, Norman and 4 more24 hr
Oct 26, 2:35 PM CDTWinter Weather AdvisoryFGFBeltrami, Clearwater, Hubbard, Mahnomen, Marshall, Pennington and 3 more24 hr
Oct 26, 5:04 AM CDTBlizzard WarningFGFBenson, Cavalier, Eddy, Griggs, Nelson, Ramsey and 2 more33 hr

Nearby

Wind Advisories in Minnesota, 2010Wind Advisories in North Dakota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.